Problems with Neurontin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 9/17/2008 7:01 PM (GMT -6)   
I am 3 days in from being diagnosed with MS and on neurontin and I think that the neurontin is making my symptoms worse.  I am on 100mg 3 X a day and so far I only took 1 pill at night for the first 2 nights and today I added the second dose.  Within an hour my numbness in my face got worse, I felt terrible and seemed to become very depressed.  The next hour I developed some small hives and itching.  To me this means it isn't for me.  I have been dealing with some burn in my hands and feet off and on for a long time but it is not out of control.  The doctor gave this to me to help with the numbness (tingle really) in my face.  I just wondered if anyone else has had this same problem?  I am very sensitive to a lot of drugs.  I am thinking this is one of them.  I will be calling the doctor tomorrow.  I wish there was just one pill for all of us that would make all this stuff go away.
 
Cindy

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3539
   Posted 9/17/2008 7:32 PM (GMT -6)   
We have others here that have been allergic to neurontin.  I would stop taking it.  Talk to your doctor and see what else he or she offers you.  Good luck and let us know how you are.

Gretchen       co-moderator MS board       diagnosed with MS July 2006


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 9/18/2008 8:12 PM (GMT -6)   
Hi there Cindy,
I had a real bad reaction to the Neurontin. I was having real good success with it too when i started to get real itchy and then noticed that i had red welts all over. My Neuro took me off immediately. He then suggested to try Lyrica, however warned me that the same would most likely happen b/c the 2 have almost the same chemical makeup (something like that, lol). So i decided to try it and sure enough, just as he said, same thing happened. I was using it for nerve pain, so he then gave me cymbalta, which i love. It eally works for me for the nerve pain, but also is an anti depressant, so it really works for me well.
Hope you feel better soon. Nerve pain stinks............
Lynn  tongue
Dx MS December, 2006
Started Tysabri March, 2008
Baclofen/Zanaflex Combo,
Cymbalta and Provigil


healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 9/19/2008 4:32 AM (GMT -6)   

Hi Lynn,

I was on Lyrica for fibromyalgia before the Neurontin.  It worked well but had several nasty side effects.  One we thought was tingling in my face.  That ended up being a symptom of the MS.  I was just diagnosed Monday for sure.  The doctor thought the neurontin would help the tingle in my face.  I have had a reaction to SSRI's so I don't know if the Cymbalta would work.  Its very similar.  I am going to need something because my anxiety (emotions) are terrible right now.  I take Ativan but that is short lived.  I just have a terrible time with meds.  I am hoping when I start the rebif it wont give me too much trouble.  Thanks for the input and have a great weekend.

Cindy

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 1:57 PM (GMT -6)
There are a total of 2,884,897 posts in 316,534 threads.
View Active Threads


Who's Online
This forum has 157646 registered members. Please welcome our newest member, JBS2017.
384 Guest(s), 10 Registered Member(s) are currently online.  Details
Crispix, mattamx, IamCurious, Tsak11, Girlie, Uniform Charlie, Fairwind, JohnnyUC, WifeofPie, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer